Alert archive / Michigan / Flash Flood Warnings in 1999
Flash Flood Warning 1, NWS Gaylord, MI
NWS Gaylord, MI issued this flash flood warning at Jun 2, 1999, 1:26 PM EDT for Chippewa County, Michigan. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 1999, 1:26 PM EDT (17:26 UTC)
- Expired
- Jun 2, 1999, 5:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Gaylord, MI
- Area
- Whole counties
County Chippewa County, MI
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 5.4 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAPX 021731 FFWAPN MIC033-022115- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GAYLORD MI 126 PM EDT WED JUN 2 1999 ...FLOOD WARNING HAS BEEN ISSUED FOR CHIPPEWA COUNTY UNTIL 500 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR CHIPPEWA COUNTY IN EASTERN UPPER MICHIGAN UNTIL 500 PM EDT THIS AFTERNOON. DOPPLER RADAR AND SURFACE REPORTS HAVE INDICATED PERSISTENT HEAVY RAINFALL ACROSS EASTERN UPPER MICHIGAN SINCE MID MORNING. TWO INCHES OF RAIN WAS REPORTED AT RUDYARD BETWEEN 1000 AM AND NOON. AT 110 PM...THE CHIPPEWA COUNTY ROAD COMMISSION REPORTED THAT SEVERAL ROADS ALONG THE ST. MARYS RIVER AND ON SUGAR ISLAND WERE UNDER WATER. SPECIFICALLY...SCENIC DRIVE NEAR SAULT STE MARIE WAS UNDER 4 INCHES OF WATER. RAINFALL IS EXPECTED TO DIMINISH ACROSS CHIPPEWA COUNTY AFTER 300 PM. MOTORISTS SHOULD NOT ATTEMPT TO CROSS FLOODED ROADWAYS. IF YOUR VEHICLE GETS CAUGHT IN RISING WATER...ABLANDON IT QUICKLY AND SEEK HIGHER GROUND. SMITH &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 12:30 PM EDT, 56 minutes earlier.
Area forecast discussion, Jun 2, 12:30 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1230 PM EDT WED JUN 2 1999 UPDATED ERN UPR MI ZONES TO ADD MENTION OF THUNDER AND HEAVY RAINFALL AT TIMES. LATEST BASE REF FROM MQT INDICATES WIDESPREAD AREAS OF 35 TO 40 DBZ OVER ERN UPR MI AS MOISTURE/PRECIP WRAPS AROUND THE SFC LOW NOW OVER N CENTRAL LOWER MI. OBS IN THIS AREA HAVE REPORTED THUNDER...WITH SOME LIGHTNING STRIKES BEING PICKED ON THE LIGHTNING PLOT. SPOTTER IN RUDYARD CALLED IN WITH 2 INCHES IN 2 HOURS. EXPECT SHOWERS AND A FEW THUNDERSTORMS WITH OCCASIONAL HEAVY RAIN WILL CONTINUE IN ERN UPR MI THROUGH MUCH OF THE AFTERNOON AS MOISTURE WRAPS AROUND THE LOW-MOVING SFC LOW. .APX...NONE. EME
In the hours before
Special weather statement, Jun 2, 11:20 AM EDT, 2 hours 6 minutes before
MIZ008-015>036-041-042-031200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1120 AM EDT WED JUN 2 1999 ...SEVERE WEATHER POTENTIAL STATEMENT FOR NORTHERN LOWER AND EASTERN UPPER MICHIGAN... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS PORTIONS OF NORTHERN LOWER MICHIGAN. FOR AREAS WEST OF I 75...THE GREATEST CHANCES OF THUNDERSTORMS WILL BE ALONG AND SOUTH OF M 55. FOR PLACES EAST OF I 75...THE GREATEST CHANCES OF THUNDERSTORM DEVELOPMENT WILL BE ALONG AND SOUTH OF M 72. HOWEVER...WITH LITTLE TO NO SUNSHINE TO DESTABILIZE THE ATMOSPHERE THIS AFTERNOON AND WITH RELATIVE WEAK WINDS ALOFT...THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. THESE STORMS MAY BE CAPABLE OF PRODUCING WIND GUSTS TO 30 MPH... PEA SIZED HAIL AND HEAVY DOWNPOURS. AGAIN...NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. ANY STORMS THAT DO DEVELOP WILL TRACK TO THE NORTHEAST AT 20 MPH. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL CABLE OR RADIO STATION FOR THE LATEST WEATHER INFORMATION CONCERNING THE THREAT OF SEVERE WEATHER IN NORTHERN LOWER MICVHIGAN OR EASTERN UPPER MICHIGAN. EME
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 4:57 PM EDT | Flash Flood Warning | APX | Chippewa | 3 hr |
Nearby
Flash Flood Warnings in Michigan, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.